Alert archive / Arizona / Wind Advisories in 2007
Wind Advisory 9999, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Jan 11, 2007, 4:45 AM MST for 4 counties in Arizona. It took effect at Jan 11, 2007, 8:46 AM MST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2007, 4:45 AM MST (11:45 UTC)
- In effect from
- Jan 11, 2007, 8:46 AM MST
- Expired
- Jan 11, 2007, 8:00 PM MST
- In force
- 11 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 11:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 11.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2715 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 11, 3:45 AM MST, 1 hour earlier.
Area forecast discussion, Jan 11, 3:45 AM MST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 345 AM MST FRI JAN 11 2007 .SYNOPSIS...EXPECT GUSTY WINDS TO CONTINUE OVER MUCH OF THE AREA TODAY AHEAD OF A STRONG AND COLD PACIFIC STORM SYSTEM. THIS SYSTEM WILL BRING MUCH COLDER TEMPERATURES TODAY INTO THE WEEKEND ALONG WITH SNOW AND LOW ELEVATION RAIN TO NORTHERN ARIZONA. EXPECT THE COLDEST TEMPERATURES OF THE SEASON BY MONDAY MORNING. && .DISCUSSION...VERY STRONG COLD FRONT IS MOVING THOUGH NEVADA AND UTAH THIS MORNING. SNOW HAS BEEN FALLING AT THE RATE OF ABOUT 1/2 INCH AN HOUR IN CEDAR CITY JUST BEHIND THE FRONT. THE FRONT MOVED THROUGH ST GEORGE AT ABOUT 930Z THIS MORNING. THERE IS WIND ADVISORY FOR THE WESTERN MOGOLLON RIM AND THE KAIBAB PLATEAU THROUGH NOON ...MAINLY FOR THE DOWNSLOPE REGIONS WHERE GUSTS NEAR 55 MPH WILL BE POSSIBLE. AS THE FRONT MOVES THROUGH...THE WIND ADVISORY WILL CHANGE TO A SNOW AND BLOWING SNOW ADVISORY FOR MUCH OF THE AREA ABOVE 5500 FEET. ALSO A WIND ADVISORY IN EFFECT TODAY FOR MUCH OF THE LOWER ELEVATION AREAS NORTH OF THE MOGOLLON RIM NOT ALREADY COVERED BY THE SNOW AND BLOWING SNOW ADVISORY. PREVIOUS DISCUSSION... EXPECT SIGNIFICANT HGHT FALLS WITH THIS SYSTEM AND LARGE SCALE ADIABATIC COOLING ALOFT. DIVQ FIELDS SHOW AN EXTENDED PERIOD OF UPWARD FORCING ACROSS NRN AZ FROM THIS AFTERNOON UNTIL MID DAY SATURDAY. OROGRAPHIC COMPONENT WILL ALSO BE VERY STRONG WITH 40-50 KNOTS OF WIND IN THE 850-500 MB LAYER. LAPSE RATES WILL BE FAIRLY STABLE IN THE EARLY STAGES BUT WILL BECOME UNSTABLE LATER. MODELS HAVE BEEN FAIRLY CONSISTENT DEPICTING A SHALLOW MOIST LAYER WITH THIS SYSTEM. THIS WILL RESULT IN SATURATED LAYERS INITIALLY NOT REACHING INTO THE -10 TO -20C REGION WHERE THE ICE AND SNOW GROWTH PROCESS CAN BE ENHANCED. BY SATURDAY MORNING...A DEEP COLD POOL AND SOME ENHANCEMENT OF THE BNDY LAYER MOISTURE WILL ALLOW THE SATURATED LAYER TO EXTEND UPWARD INTO THIS FAVORED SNOW PRODUCTION REGION. THE COMBINATION OF STRONG SYNOPTIC UPWARD MOTION...STRONG OROGRAPHICS... AND FAVORABLE LAPSE RATES AND MOISTURE WILL RESULT IN MODERATE SNOWFALL ACCUMULATIONS OVER THE HIGHER TERRAIN. THE LATEST GFS FORECAST INDICATES A SIGNIFICANT FRONTOGENETICAL PRECIP BAND LOCATED OVER WESTERN COCONINO AND NW YAVAPAI COUNTIES FOR MUCH OF THE DAY FRIDAY. THIS WILL HAVE TO BE WATCHED AS A FOCUS FOR HEAVIER SNOW. EARLIER SHIFT ISSUED A SNOW AND BLOWING SNOW ADVISORY FOR THE HIGHER TERRAIN AREAS OF NORTHERN AZ FROM NOON FRIDAY THROUGH NOON SATURDAY. NOT PLANNING ANY CHANGES TO THIS FOR NOW. LONG TERM...VERY COLD AND DRY AIR WILL MOVE OVER THE STATE ON SUNDAY LEADING TO THE COLDEST LOW TEMPERATURES OF THE SEASON BY MONDAY MORNING. A DRY SHORT WAVE CLIPS THE NORTHERN PART OF THE STATE ON MONDAY AND WILL REINFORCE THE COLD AIR. HIGH TEMPERATURES ABOVE 6000 FEET WILL LIKELY REMAIN IN THE 30S FOR MOST OF NEXT WEEK. && .AVIATION...FOR THE 12Z PACKAGE...AN APPROACHING STORM SYSTEM WILL BRING PROGRESSIVELY LOWER CEILINGS TO THE AREA THROUGH 18Z...ESPECIALLY OVER HIGHER TERRAIN AREAS. BY 18Z...AREAS OF IFR AND MVFR CEILINGS WILL BE COMMON AT ELEVATIONS OVER 6 KFT MSL...WITH HIGHER CEILINGS IN THE LOWER VALLEYS. AS LOW CEILINGS DEVELOP...SCATTERED RAIN AND SNOW SHOWERS WILL ALSO DEVELOP...WITH SNOW LEVELS INITIALLY NEAR 5500 FEET FALLING TO MOST VALLEY FLOOR LOCATIONS BY 00Z SATURDAY. SOUTHWESTERLY WINDS WILL GENERALLY RANGE FROM 15 TO 25 KTS FOR THE NEXT 24 HOURS...WITH AREAS OF MUCH STRONGER WINDS NORTHEAST OF HIGHER PEAKS...AND IN THE LITTLE COLORADO RIVER VALLEY AFTER 17Z TODAY. EXPECT WIDESPREAD MVFR TO IFR CONDITIONS TO CONTINUE EARLY INTO SATURDAY MORNING EAST OF TWEB RTE 390. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL NOON MST FRIDAY FOR ZONES AZZ004-005-015. SNOW AND BLOWING SNOW ADVISORY NOON FRIDAY THROUGH NOON SATURDAY FOR ZONES AZZ004-006-008-011-015>017-039. A WIND ADVISORY 1000 AM TO 600 PM ZONES 012>014-040 && MAS/TC
Hazardous weather outlook, Jan 10, 4:00 PM MST, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 400 PM MST WED JAN 10 2007 AZZ004>018-037>040-110700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 400 PM MST WED JAN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A WEAK LOW PRESSURE SYSTEM WILL MOVE NORTHEASTWARD ACROSS ARIZONA OVERNIGHT. THE BEST CHANCES FOR PRECIPITATION WILL BE OVER THE EASTERN MOGOLLON RIM AND WHITE MOUNTAINS TONIGHT AND EARLY THURSDAY. ELSEWHERE...LITTLE OR NO PRECIPITATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DEEP LOW PRESSURE SYSTEM WILL BRING STRONG AND GUSTY SOUTHWEST WINDS TO NORTHERN ARIZONA ON THURSDAY AND FRIDAY. SUSTAINED SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM SYSTEM. IN ADDITION TO THE STRONG WINDS...THIS SYSTEM HAS THE POTENTIAL OF PRODUCING MODERATE SNOWFALL ACCUMULATIONS. THE MOST FAVORABLE PERIOD FOR ACCUMULATING SNOWFALL APPEARS TO BE FROM LATE FRIDAY THROUGH EARLY SATURDAY. A SNOW ADVISORY OR WINTER STORM WATCH FOR PORTIONS OF NORTHERN ARIZONA MAY BE REQUIRED. MONITOR YOUR FAVORITE MEDIA SOURCE FOR UPDATES ON THIS DEVELOPING WINTER WEATHER SITUATION. UPDATES ARE ALSO AVAILABLE ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:14 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 38 hr |
| Jan 11, 4:16 PM MST | Snow and Blowing Snow Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.